# SDR LC1R2011120900002

- Difficulty date: December 9, 2011
- Submitted: December 9, 2011
- Operation: General aviation
- Aircraft: N404GA
- Make and model: Diamon DA 40
- Aircraft serial: 401063
- Aircraft time: 507 hours
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 5100009
- Condition: Noisy
- Location: Fuel System
- Part time: 194 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: S
- Precautionary procedure: K

## Discrepancy

PILOTS HAVE BEEN COMPLAINING ABOUT EXCESSIVE NOISE IN THE HEADSETS GENERATED BY THE ELECTRIC FUEL PUMP.  AT 104.8 HOURS OF OPERATION PER RECOMMENDATIONS FROM TECH SUPPORT, THE GROUNDS WERE CHECKED AND CLEANED AND A NEW PUMP WAS INSTALLED.  THIS SOLVED THE PROBLEM BUT 147 HOURS LATER, THE SAME PROBLEM RE-OCCURED.  AGAIN AT THE RECOMMENDATION OF TECH SUPPORT, THE SAME ACTIONS WERE TAKEN, GROUNDS CLEANED AND NEW PUMP INSTALLED.  THIS, AS BEFORE, SOLVED THE PROBLEM BUT 60.8 HOURS LATER THE PROBLEM OCCURED AGAIN.  ONCE AGAIN, THE GROUNDS WERE CLEANED AND A NEW PUMP WAS INSTALLED.  THIS ONE LASTED FOR 194 HOURS AND ONCE AGAIN AT THE RECOMMENDATION OF TECH SUPPORT A OVERHAULED PUMP WAS INSTALLED AND THE GROUNDS WERE CLEANED.  DURING TROUBLESHOOTING, A FERRITE BEAD WAS INSTALLED OVER THE POWER WIRE AND THE NOISE WAS ELIMINATED BUT SINCE THIS WAS NOT AN APPROVED, INSTALLATION WAS REMOVED.  TECH SUPPORT WAS INFORMED OF THIS PROPOSED FIX BUT WOULD/COULD NOT APPROVE THIS.  WE CAN ONLY SPECULATE THAT IN TIME, THIS HEADSET NOISE WILL RETURN.
